Permalink Publication Date

Olivia Lai, Sylvia Hsu
unpublished
Fixed drug eruption (FDE) is a type of cutaneous drug reaction that occurs at the same sites upon re-exposure to specific medications. Herein we discuss the case of a 23-year-old man with a FDE to fluconazole. Case synopsis A 23-year-old man presented with complaints of erythematous/edematous plaques in his right axilla and over his right lateral eyebrow area. He said that the plaques always appeared within 24 hours after he took his monthly dose of 300 mg of fluconazole for treatment of
more » ... treatment of recurrent tinea versicolor. He denied taking any other prescription or over-the-counter medications. Physical exam revealed hyperpigmented round patches on the right temple ( Figure 1 ) and right proximal ventral arm ( Figure 2) . He was diagnosed with FDE related to fluconazole and his antifungal medication was switched to itraconazole 400 mg, with resolution of the FDE.
fatcat:hxg4derftjaqbayq3a2p2l5eii